Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Miami, FL

June 11, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2007, 6:40 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 6:40 PM EDT (22:40 UTC)
Expired
Jun 11, 2007, 7:04 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2032 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 112240
SVRMFL
FLC043-112315-
/O.NEW.KMFL.SV.W.0064.070611T2240Z-070611T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
640 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF BRIGHTON SEMINOLE INDIAN...OR
  ABOUT NEAR LAKEPORT...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN BY 640 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2712 8112 2710 8123 2698 8122 2702 8104

$$

KOB
1 follow-up statement
000
WWUS52 KMFL 112304
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT MON JUN 11 2007

FLC043-112313-
/O.CAN.KMFL.SV.W.0064.000000T0000Z-070611T2315Z/
GLADES FL-
703 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2712 8112 2710 8123 2698 8122 2702 8104

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:39 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 11, 2:39 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON JUN 11 2007

.SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE REMAINS OVER SOUTH FLORIDA
AS A UPPER LEVEL TROUGH BEGINS TO TAKE SHAPE OVER THE NORTHEASTERN
STATES.

&&

.DISCUSSION...A WEAK RIDGE OF SURFACE HIGH PRESSURE EXTENDING
ACROSS SOUTH FLORIDA FROM THE ATLANTIC WILL CONTINUE TO CONTROL
AREA WEATHER TODAY AND TOMORROW, HOWEVER ON TUESDAY THE UPPER
LEVEL LOW OVER THE SOUTHWEST GULF MAY DRIFT TOWARD SOUTH FL AND
PROVIDE ENOUGH DIVERGENCE ALOFT TO INCREASE SHOWER AND
THUNDERSTORM CHANCES. THIS WEAK HIGH PRESSURE WILL ALLOW WINDS TO
REMAIN LIGHT AND STORM MOTION TO BE SLOW AND CONCENTRATED ALONG
SEA BREEZE AND OUT FLOW BOUNDARIES AND BE DIURNALLY DRIVEN. AS
ANOTHER RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER THE
CENTRAL PORTIONS OF THE COUNTRY THE FLOW WILL BECOME MORE
AMPLIFIED AND SEND AN UPPER TROUGH SOUTHWARD ALONG THE EAST COAST. THIS
IS STILL EXPECTED TO POSSIBLY DEVELOP A LOW PRESSURE SYSTEM OFF OR
OVER NORTHEAST FL AN SEND A SURFACE TROUGH INTO SOUTH FLORIDA
BEFORE STALLING DURING THE END OF THE WEEK. WHILE THIS SURFACE
TROUGH MOVES IN AND STALLS IN THE VICINITY OF SOUTH FLORIDA
MOISTURE FROM THE CARIBBEAN IS EXPECTED TO SURGE NORTHWARD AND
INCREASE PWATS TO OVER 2 INCHES DURING FRIDAY BY INCREASING
MOISTURE AT ALL LEVELS. THIS WILL LEAD TO HIGHER POPS FOR THE
WEEKEND.

&&

.AVIATION...MOSTLY LIGHT E WINDS AROUND 10 KNOTS SHOULD CONTINUE OVER THE EAST
COAST TERMINALS...WITH VFR CONDITIONS PERSISTING TONIGHT AND TUE
MORNING. SEA BREEZE CIRCULATION WITH W WINDS 5 TO 10 KTS SHOULD BE
THE DOMINANT FLOW AT KAPF THIS AFTERNOON WITH ISOLD/WDLY TSTMS
DEVELOPING JUST EAST OF THE TERMINALS BY LATE AFTERNOON/EARLY
EVENING. MEAN STEERING FLOW ALOFT FROM THE NE MAY PUSH ANY STORM
THAT DEVELOPS WESTWARD TOWARD APF DURING THE EVENING HOURS. ALL
TERMINALS SHOULD EXPERIENCE VFR CONDITIONS OVERNIGHT WITH MOSTLY
CLEAR SKIES AND VSBYS GREATER THAN 6 MILES.

&&

.MARINE...WINDS ARE EXPECTED TO REMAIN LESS THAN 15 KNOTS THROUGH
THE PERIOD, AND THIS WILL ALLOW WAVES TO REMAIN AT OR BELOW 3
FEET. THE ONLY PROBLEM MAY POSSIBLY ARISE FROM A LOW PRESSURE
SYSTEM THAT MAY DEVELOP ALONG THE NORTHEAST FLORIDA COAST ON WEDNESDAY. IF
THE LOW DOES DEVELOP SOUTHWEST TO WEST WINDS MAY INCREASE TO
AROUND 15 KNOTS OR SO RANGE BY WEDNESDAY NIGHT ACROSS THE ATLANTIC
COASTAL WATERS AS WITH THE NAM, BUT CURRENTLY STICKING WITH THE
GFS WHICH KEEPS THE WIND LIGHTER WITH THE LOW FARTHER NORTH.

&&

.FIRE WEATHER...RH VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  73  88 / 10 30 30 40
FORT LAUDERDALE  76  88  75  87 / 10 20 20 40
MIAMI            76  90  74  89 / 10 20 20 40
NAPLES           74  90  74  86 / 20 20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...04/AT
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT MON JUN 11 2007

FLZ063-066>075-168-172>174-120400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1149 AM EDT MON JUN 11 2007

...SCATTERED THUNDERSTORMS MAINLY WESTERN INTERIOR THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON, ESPECIALLY ACROSS WESTERN
INTERIOR LOCATIONS. FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING IS LIKELY WITH ANY THUNDERSTORM. HEAVY RAINFALL IS ALSO
LIKELY DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF AROUND 40 MPH ACROSS WESTERN INTERIOR LOCATIONS THIS AFTERNOON.

FLOODING: SLOW MOVEMENT IS EXPECTED WITH ANY THUNDERSTORM THAT
DEVELOPS TODAY. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH
MAY PRODUCE MINOR ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
AFTERNOON. ANY STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD
TO GROUND LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 11, 4:11 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT MON JUN 11 2007

FLZ066-070-112045-
HENDRY FL-INLAND COLLIER COUNTY FL-
411 PM EDT MON JUN 11 2007

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FELDA...OR 9 MILES SOUTHEAST OF LEHIGH
ACRES. THIS STORM WAS NEARLY STATIONARY OR DRIFTING TO THE WEST.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

ADDITIONAL STRONG STORMS WILL CONTINUE TO DEVELOP IN THIS AREA AND
EXTEND INTO NORTHERN COLLIER COUNTY.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 5:14 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EDT MON JUN 11 2007

FLZ063-066-070-112145-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
514 PM EDT MON JUN 11 2007

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
VENUS TO MUSE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PALMDALE TO 6 MILES NORTHWEST OF LA BELLE. THESE STORMS WERE NEARLY
STATIONARY OR DRIFTING TO THE WEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 5:14 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EDT MON JUN 11 2007

FLZ063-066-070-112145-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
514 PM EDT MON JUN 11 2007

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
VENUS TO MUSE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PALMDALE TO 6 MILES NORTHWEST OF LA BELLE. THESE STORMS WERE NEARLY
STATIONARY OR DRIFTING TO THE WEST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS
EVENING EXTENDING SOUTH INTO NORTHERN COLLIER COUNTY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 6:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
624 PM EDT MON JUN 11 2007

FLZ063-066-112300-
HENDRY FL-GLADES FL-
624 PM EDT MON JUN 11 2007

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER GLADES COUNTY AND EXTREME
NORTHERN HENDRY COUNTY. THESE STORMS WERE NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THESE
THUNDERSTORMS STRENGTHEN.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:00 PM EDTMarine Weather StatementMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.